Ask a doctor

I Feel Feverish After the Juvaderm, Why Would This Happen?

I am a physician. I just had botox and juvaderm injections today. I look great. No bruising. No pain. PERFECT. However, I feel feverish with chills and have some muscle tighness in my neck?

Doctor Answers (11)

Fever after Botox and Juvederm Injections

+1

After injecting Botox and fillers for many years, I'm not aware of any patient who developed fever, chills, and muscle tightness immediately after treatment. Obviously, a physician should never say 'never', so I would suggest you talk to the MD who did the injections and/or you personal physician. I assume you don't have any significant medical history.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Botox and juvederm

+1

It is unlikely that the symptoms you are experiencing is related to yoru juvederm and Botox injections.  But, if you are worried, see your physician that injected you and possibly your  medical doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Most likely it's not the Botox or Juvederm

+1

I would say that it most likely has nothing to do with the Botox or Juvederm and you might be getting a cold or  flu or something like that. Allergies are possible, but so rarely reported, and infections are also rare, but not impossible. If you are worried, consult your injector or your primary care physician, but I think these two things are not related, just concurrent.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

I Feel Feverish After the Juvaderm, Why Would This Happen?

+1

 I have used both Botox and Juvederm for many years and IMHO, there's almost no way to tell what caused you fever.  If it persists, you should see your medical doctore for a complete physical exam and evaluation.  Reactions to any medication are always possible but I'm not sure I'd blame the Botox or Juvederm as reactions to both are quite rare, IMO.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Fever and chills are not side effects of Botox or Juvederm

+1

It could be a concurrent illness, such as the flu, or a rare allergic reaction.  The chances of infection from the procedure if done correctly and not through broken skin, are very small but not zero.  However, you do not describe any redness or swelling at the site.

Normally an allergic reaction or an infection would have some signs at the injection sites.  See your primary care doctor or your injecting physician for a more definitive diagnosis, although I tend to think this is just coincidental.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

I Feel Feverish After the Juvaderm, Why Would This Happen?

+1

If still with a fever seek medical attention. Could be not related but why take a risk? Very rare to have a reaction. Was there a break in technique? 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Fever /Juvederm

+1

It is most likely that there is no relation that the fever has anything to do with Botox or Juvederm. It sounds like this is merely a coincidence. If it lingers more than 24 hours, seek medical attention. The side affects remain to be bruising, minimal swelling and tenderness to the proximity of the injection site.

Joseph Serota, MD
Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Feverish after Juvederm

+1

It is exremely improbable r Juvederm or Botox would cause chills and fever, but there is a protein moioety  in Botox and Juvederm may have traces of bacterial protein. However this would only happen if you have had Botox or  Juvederm before.

The more   probable scenario would be that of a flu

Did you take your temeperature?

If your preblem persists, consult a good Internist.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Side effects after Botox treatment

+1

You are probably having a flu type of reaction that is a side effect after your Botox treatment! It is not very common but is a known side effect! As long as the injection site does not look infected at the juvederm injection sites this is the most likely reason and should last a short period! Follow up with your doctor. Best of luck !

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 80 reviews

Some people do have this type of reaction

+1

Primarily to Botox rather than the Juvederm.  Is there any possibility you're coming down with the flu?  Clearly you know what signs to look for - if in doubt, take yourself to the ER and get blood work.  Please treat yourself as you would a patient!

Laura Skellchock, MD
Boca Raton Dermatologic Surgeon
4.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.